Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 21, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this severe thunderstorm warning at Apr 7, 2006, 7:56 PM EDT for Fayette County, Pennsylvania. It was in force for 49 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 7, 2006, 7:56 PM EDT (23:56 UTC)
- Expired
- Apr 7, 2006, 8:45 PM EDT
- In force
- 49 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Counties, with a storm outline in the text
County Fayette County, PA
The radar
The Pittsburgh radar (KPBZ), 76 km from the middle of the area, began a volume at 23:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 7, 8:15 PM EDT | TSTM WND DMG | 3 Nw Uniontown, PA | TREES DOWN ON HADDENVILL RD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 19 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 7, 5:43 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 11.9 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 492 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 326 m²/s²
- 0-3 km storm-relative helicity
- 331 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KPBZ 072356
SVRPBZ
PAC051-080045-
/O.NEW.KPBZ.SV.W.0021.060407T2356Z-060408T0045Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PITTSBURGH PA
756 PM EDT FRI APR 7 2006
THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
FAYETTE COUNTY IN PENNSYLVANIA
* UNTIL 845 PM EDT
* AT 755 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 58 MPH. THIS STORM WAS LOCATED NEAR
WALTERSBURG...AND MOVING EAST AT 45 MPH.
* LOCATIONS IMPACTED INCLUDE...
HOPWOOD...
CHALKHILL...
DUNBAR...
FARMINGTON...
CONNELLSVILLE...
OHIOPYLE...
IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG
BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...AND DEADLY
LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY
FROM WINDOWS UNTIL THE STORM HAS PASSED.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE. 1-877-633-6772. WHEN YOU CAN DO
SO SAFELY.
LAT...LON 4005 7990 3978 7991 3980 7942 4006 7936
4010 7955 4008 7974
$$1 follow-up statement
000
WWUS51 KPBZ 080022
SVSPBZ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
822 PM EDT FRI APR 7 2006
PAC051-080045-
/O.CON.KPBZ.SV.W.0021.000000T0000Z-060408T0045Z/
FAYETTE PA-
822 PM EDT FRI APR 7 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM EDT
FOR FAYETTE COUNTY...
AT 822 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 58 MPH. THIS STORM WAS
LOCATED NEAR RASLER RUN...AND MOVING EAST AT 50 MPH.
* LOCATIONS IMPACTED INCLUDE...
MELCROFT...
MILLERTOWN...
COFFMAN...
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772...WHEN YOU CAN
DO SO SAFELY.
LAT...LON 4003 7956 3980 7960 3980 7942 4008 7936
4008 7950 4007 7956
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 7, 6:10 PM EDT, 1 hour 46 minutes earlier.
Area forecast discussion, Apr 7, 6:10 PM EDT, 1 hour 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 610 PM EDT FRI APR 7 2006 .SHORT TERM (REST OF TONIGHT THROUGH SATURDAY)... WILL ISSUE UPDATED ZONES SHORTLY TO INCLUDE SEVERE THUNDERSTORM WATCH HEADLINES. && .PREVIOUS DISCUSSION... (ISSUED 100 PM EDT FRI APR 7 2006) SHORT TERM (TONIGHT AND SATURDAY)... SVR POTENTIAL RMNS THE CONCERN OF THE DAY WITH AREA UNDR SLGT RISK AS DEFINED BY SPC. AIRMASS IS DESTABILIZING OVR THE SRN CNTY WRNG AREA WHERE CLDS HAVE BKN AND MRNG RA HAS CONTRIBUTED TO THE LLVL MSTR SUPPLY. CDFNT IS SAGGING ACRS NRN OH AND IN AS OF 16Z WITH SFC WND GUSTING OVR 20 KT...AGGRAVATING MSTR CNVRGNC SITUATION. EXPECTING LINE OF TSRA TO SWEEP THE AREA LATE THIS AFTN AND EVE WITH THE CDFNT...DAMAGING WND AND HAIL A POSSIBILITY. OTHERWISE BLDG HIGH PRES/COOL N WND WL DRY SAT...HAVE ELIMINATED MRNG POP MENTION FOR ALL BUT SRN ZONES ON SAT MRNG. LONG TERM (SATURDAY NIGHT THROUGH FRIDAY)... A LARGE RIDGE OF HIGH PRESSURE MOVING SLOWLY ACROSS THE OHIO VALLEY SUNDAY THROUGH TUESDAY WILL BRING DRY WEATHER AND SLOWLY MODERATING TEMPERATURES INTO THE MIDDLE OF THE WEEK. WARMER SOUTHERLY RETURN FLOW BY WEDNESDAY FOLLOWED BY A CHANCE FOR SHOWERS THURSDAY AS A COLD FRONT APPROACHES. HIGH PRESSURE SHOULD BRING A DRY END TO THE WEEK. AVIATION... ACTIVE WX WL CONT FOR THE NXT HALF DAY OR SO WITH IFR TO MVFR CONDITIONS OVR THE NRN PORTS/NR WARM FRONT...NOT EXPECTED TO RECOVER MUCH THIS AFTN...NOT TIL CDFNT SWEEPS THRU THE AREA THIS EVE AND INITIATES SOME DRY ADVCTN WHICH WL ERODE THE CIGS ON SAT MRNG. THE SRN TWO THIRDS OF THE CNTY WRNG AREA SHOULD SEE VFR CONDITIONS THIS AFTRNOON...BUT WITH SFC WND GUSTS ABOVE 20KTS. THIS BEFORE CDFNT MOVS THRU THIS EVE WITH CIGS AT OR JUST ABOVE IFR LVLS IN THE WAKE OF TSRA ON THE BNDRY. WND WL VEER TO THE N WITH THE FRONT WITH RECOVERY OF CONDITIONS AFTR DAYBREAK ON SAT. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...NONE. OH...NONE. PA...NONE. WV...NONE. &&
Hazardous weather outlook, Apr 7, 4:55 AM EDT, 15 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 455 AM EDT FRI APR 7 2006 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016- 020>023-029>032-WVZ001>004-012-021>023-041-080900- GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON- JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER- VENANGO-FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER- ALLEGHENY-ARMSTRONG-INDIANA-WASHINGTON-WESTMORELAND-GREENE- FAYETTE-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA- PRESTON-TUCKER- 455 AM EDT FRI APR 7 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN MARYLAND...EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON INTO EARLY TONIGHT. THE MAIN SEVERE WEATHER THREAT FROM THE STORMS WILL BE LARGE HAIL AND DAMAGING THUNDERSTORM WINDS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REPORT WIND GUSTS OVER 50 MPH, WIND DAMAGE, OR HAIL ONE-HALF INCH OR GREATER IN DIAMETER.
In the hours before
Special weather statement, Apr 7, 4:25 PM EDT, 3 hours 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 425 PM EDT FRI APR 7 2006 PAZ009-015-016-072130- CLARION PA-FOREST PA-JEFFERSON PA- 425 PM EDT FRI APR 7 2006 ...THUNDERSTORMS... THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTIES... FOREST...CLARION AND JEFFERSON... AT 420 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH INDICATED A CLUSTER OF STRENTHENING THUNDERSTORMS 6 MILES NORTHWEST OF CLARION...OR ABOUT 3 MILES NORTHEAST OF KNOX...MOVING EAST AT 50 MPH. THESE STORMS MAY PRODUCE SOME SMALL HAIL AND WIND GUSTS OF 40 TO 45 MPH THROUGH 530 PM. MOVE TO A SAFE PLACE WHEN THUNDERSTORMS APPROACH. PLEASE REPORT HAIL OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772. 15
Local storm report, Apr 7, 5:15 PM EDT, 2 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
515 PM EDT FRI APR 07 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0511 PM HAIL BROCKWAY 41.25N 78.79W
04/07/2006 M0.88 INCH JEFFERSON PA COUNTY OFFICIAL
&&
TPARRISHSpecial weather statement, Apr 7, 5:59 PM EDT, 1 hour 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 559 PM EDT FRI APR 7 2006 OHZ039-048-058-068-072300- COSHOCTON OH-GUERNSEY OH-NOBLE OH-TUSCARAWAS OH- 559 PM EDT FRI APR 7 2006 ...THUNDERSTORMS WITH STRONG WINDS APPROACHING... THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTIES... TUSCARAWAS...COSHOCTON...GUERNSEY AND NOBLE... AT 6 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH INDICATED STRONG THUNDERSTORMS MOVING INTO EAST CENTRAL OHIO FROM CENTRAL OHIO. THE STORMS WERE MOVING EAST AT 45 MILES AN HOUR. SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE... BAKERSVILLE...BALTIC...BELLE VALLEY...BIRMINGHAM...BYESVILLE... CALDWELL...CAMBRIDGE...CONESVILLE...COSHOCTON...DENNISON...DOVER... DUDLEY...GILMORE...GNADENHUTTEN...KIMBOLTON...LONDONDERRY...MINERAL CITY...NEW PHILADELPHIA...NEWCOMERSTOWN...OLD WASHINGTON... PLAINFIELD...SALT FORK STATE PARK...SARAHSVILLE...SENECA LAKE PARK...SENECAVILLE...STONE CREEK...STRASBURG...SUGARCREEK... SUMMERFIELD...UHRICHSVILLE...WARSAW...WEST LAFAYETTE AND WOLF RUN STATE PARK KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS APPROACH. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772. A TORNADO WATCH REMAINS IN EFFECT THIS EVENING FOR OHIO.
Special weather statement, Apr 7, 7:11 PM EDT, 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 711 PM EDT FRI APR 7 2006 PAZ031-WVZ004-080015- GREENE PA-MARSHALL WV- 711 PM EDT FRI APR 7 2006 THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTIES... GREENE AND MARSHALL... AT 710 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH INDICATED STRONG THUNDERSTORMS NEAR GLEN EASTON WEST VIRGINIA, MOVING EAST AT 40 MPH. SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE... BOBTOWN...BUZZ...ROGERSVILLE...RYERSON STATION...SWARTS... WAYNESBURG...ALEPPO...DUNKARD...LIPPINCOTT...MORRISVILLE...MOUNT CARMEL...OAK FOREST...CAMERON...GLEN EASTON AND ROCKLICK IF THREATENING WEATHER APPROACHES, MOVE INDOORS. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM EDT SATURDAY MORNING FOR MARYLAND AND OHIO AND THE PANHANDLE OF PENNSYLVANIA AND WEST VIRGINIA.
Special weather statement, Apr 7, 7:38 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 738 PM EDT FRI APR 7 2006 PAZ021-029-WVZ001-002-080045- ALLEGHENY PA-BROOKE WV-HANCOCK WV-WASHINGTON PA- 738 PM EDT FRI APR 7 2006 THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTIES... ALLEGHENY...WASHINGTON...HANCOCK AND BROOKE... AT 738 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH INDICATED STRONG THUNDERSTORMS NEAR WEIRTON WEST VIRGINIA, MOVING EAST AT 40 MPH. SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE... BRIDGEVILLE...BURGETTSTOWN...CARNEGIE...DOWNTOWN PITTSBURGH... FLORENCE...IMPERIAL...MCDONALD...MCKEES ROCKS...MOON...MOUNT LEBANON... MOVE TO A SAFE PLACE IF THUNDERSTORMS APPROACH. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM EDT SATURDAY MORNING FOR MARYLAND AND OHIO AND THE PANHANDLE OF PENNSYLVANIA AND WEST VIRGINIA.
Special weather statement, Apr 7, 7:43 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 743 PM EDT FRI APR 7 2006 PAZ031-032-080045- FAYETTE PA-GREENE PA- 743 PM EDT FRI APR 7 2006 THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTIES... FAYETTE AND GREENE... AT 742 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH INDICATED STRONG THUNDERSTORMS OVER CARMICHAELS...MOVING EAST AT 40 MPH. SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE... CARMICHAELS...CHALKHILL...CONNELLSVILLE...DUNBAR...ELLIOTTSVILLE... FARMINGTON...GREENSBORO...HOPWOOD...MASONTOWN...NEMACOLIN... OHIOPYLE...WALTERSBURG...WAYNESBURG...LIPPINCOTT...MORRISVILLE AND RICES LANDING KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS APPROACH. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM EDT SATURDAY MORNING FOR MARYLAND AND OHIO AND THE PANHANDLE OF PENNSYLVANIA AND WEST VIRGINIA.
The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 7, 4:41 PM EDT | Severe Thunderstorm Warning | PBZ | Jefferson | 64 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.